Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 72, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 19, 2021, 9:42 PM CDT for 5 counties in Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 9:42 PM CDT (02:42 UTC)
- Expired
- Jun 19, 2021, 10:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Franklin County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 106 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 5:48 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2727 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
255
WUUS53 KGID 200242
SVRGID
NEC061-065-073-083-137-200330-
/O.NEW.KGID.SV.W.0072.210620T0242Z-210620T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
942 PM CDT Sat Jun 19 2021
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Western Franklin County in south central Nebraska...
Phelps County in south central Nebraska...
Southern Gosper County in south central Nebraska...
Furnas County in south central Nebraska...
Harlan County in south central Nebraska...
* Until 1030 PM CDT.
* At 942 PM CDT, severe thunderstorms were located along a line
extending from Holbrook to 6 miles south of Beaver City to near
Almena, moving east at 25 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Severe thunderstorms will be near...
Beaver City around 950 PM CDT.
Hollinger around 1000 PM CDT.
Other locations in the path of these severe thunderstorms include
Edison, Stamford, Oxford and Orleans.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4035 10020 4035 10010 4044 10009 4044 9998
4052 9998 4057 9918 4035 9918 4035 9912
4009 9906 4000 9906 4000 10019
TIME...MOT...LOC 0242Z 267DEG 20KT 4030 10002 4005 9985 3994 9980
HAIL...<.75IN
WIND...70MPH
$$
Billings Wright2 follow-up statements
105
WWUS53 KGID 200252
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
952 PM CDT Sat Jun 19 2021
NEC061-065-073-083-137-200330-
/O.CON.KGID.SV.W.0072.000000T0000Z-210620T0330Z/
Franklin NE-Phelps NE-Gosper NE-Furnas NE-Harlan NE-
952 PM CDT Sat Jun 19 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR WESTERN FRANKLIN...PHELPS...SOUTHERN GOSPER...FURNAS AND HARLAN
COUNTIES...
At 951 PM CDT, severe thunderstorms were located along a line
extending from near Beaver City to 8 miles southwest of Stamford to
near Long Island, moving northeast at 25 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
These severe storms will be near...
Hollinger around 1000 PM CDT.
Other locations in the path of these severe thunderstorms include
Edison, Stamford, Oxford, Orleans, Alma, Republican City, Atlanta,
Naponee, Huntley and Harlan County Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4035 10020 4035 10010 4044 10009 4044 9998
4052 9998 4057 9918 4035 9918 4035 9912
4009 9906 4000 9906 4000 10019
TIME...MOT...LOC 0251Z 240DEG 21KT 4018 9983 4004 9969 3993 9962
HAIL...1.00IN
WIND...70MPH
$$
Shawkey063
WWUS53 KGID 200320
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
1020 PM CDT Sat Jun 19 2021
NEC073-200329-
/O.CAN.KGID.SV.W.0072.000000T0000Z-210620T0330Z/
Gosper NE-
1020 PM CDT Sat Jun 19 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GOSPER COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened. Therefore, the
warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Kansas...and south central Nebraska. A Severe
Thunderstorm Watch also remains in effect until 400 AM CDT for north
central Kansas...and south central Nebraska.
LAT...LON 4035 10020 4035 9964 4045 9964 4057 9918
4035 9918 4035 9912 4009 9906 4000 9906
4000 10019
TIME...MOT...LOC 0319Z 235DEG 35KT 4023 9966 4015 9938 4009 9913
$$
NEC061-065-083-137-200330-
/O.CON.KGID.SV.W.0072.000000T0000Z-210620T0330Z/
Franklin NE-Phelps NE-Furnas NE-Harlan NE-
1020 PM CDT Sat Jun 19 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR WESTERN FRANKLIN...SOUTHERN PHELPS...FURNAS AND HARLAN
COUNTIES...
At 1019 PM CDT, severe thunderstorms were located along a line
extending from near Oxford to near Alma to Naponee, moving northeast
at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Republican City, Naponee, Harlan County Dam, Huntley, Atlanta,
Holdrege, Ragan and Funk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4035 10020 4035 9964 4045 9964 4057 9918
4035 9918 4035 9912 4009 9906 4000 9906
4000 10019
TIME...MOT...LOC 0319Z 235DEG 35KT 4023 9966 4015 9938 4009 9913
HAIL...<.75IN
WIND...70MPH
$$
ShawkeyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:50 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 19, 6:50 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 650 PM CDT Sat Jun 19 2021 .DISCUSSION...(This evening through Saturday) Issued at 410 PM CDT Sat Jun 19 2021 Most of the daytime hours today have been dry, but recent radar imagery has show an increase in what at this point is likely little than sprinkles/showers scattered around...with the main show still well off to our west. In the upper levels, overall flow is generally zonal, set up between high pressure spinning over the Desert SW and and troughing over the far northern CONUS/Canada. At the surface, a stationary frontal boundary has been set up roughly across portions of our north-central KS counties, with easterly winds and dewpoints in the low-mid 50s for most areas to the north, and more ESE winds and dewpoints into the 60s to the south. By the time it's all said and done, forecast high temps look to work out for most, though the cloud cover could keep a few spots from getting as warm as expected. 3 PM obs range from low 80s to right around 90. This evening into tonight... While there will be the potential for scattered activity to continue across the area the rest of this afternoon into early evening, the main push of thunderstorm activity looks to truck through the CWA mid-evening into the early morning hours Sun. Thunderstorms have already developed over portions of eastern CO/WY, even some into the panhandle of NE. This activity, driven by afternoon heating and an upper level shortwave disturbance moving out of the Rockies, is shown by models to continue expanding in coverage this afternoon as it makes its way east. Models are in pretty good agreement with its eastward path this evening/tonight with the movement of the shortwave disturbance, aided by an axis of instability (ML and MU) near/over 2000 j/kg and increasing lower level lift/convergence along a strengthening southerly LLJ. Overall, there hasn't been any significant changes in the models, or with more recent runs of hi-res guidance...with the better chances of more widespread coverage favoring areas generally along/south of I-80. Hi-res models aren't in too bad of agreement with the timing early on, showing it being 02-03Z before the brunt of activity starts making its way into far western portions of the CWA. There are some differences with how quickly it passes through, some showing activity into the Tri-Cities around 06Z, a few have it closer to HWY 81 already by that point. While there are some slight timing differences between models, there is pretty good agreement with things exiting the CWA to the east by 12Z Sunday. As far as the threat for severe weather goes, main change was that the SPC Day 1 outlook has been upgraded to an Enhanced Risk over a decent chunk of the CWA due to the concern of damaging wind gusts. Across our CWA, while some spots of larger hail is possible, the main threat remains with wind gusts near 70 MPH. Heavy rain will also be possible, but the progressive nature of the system should keep chances of notable flooding issues low. Sunday into Monday... Forecast during the daytime hours Sunday is currently dry, but confidence in that is not the highest, mainly across the east- northeastern fringes. One question is with whether activity tonight actually clears the entire CWA by 12Z...the other is with a couple models showing the potential for afternoon activity clipping that area. There isn't great agreement for either happening between models, so kept PoPs out. The next best chances for thunderstorms will come Sunday night into Monday. Models are showing another shortwave disturbance swinging in from the northwest, with the better chances coming closer to 03-06Z in the far west, potentially not clearing the area until midday Monday or so. Along with the additional chances for precip, a reinforcing cold front is expected to push through the region. The main wind shift comes through on Sunday, with gusty northerly winds, but push of cooler temps is most noticeable on Monday. Highs are currently forecast to reach the 70s! on Monday, and along with lighter winds and dewpoints in the 40s, Monday is looking to be a pretty nice day. Tuesday and on... Forecast for much of the mid-week period remains dry, thanks to upper level ridging building back into the Rockies/Plains. Models show upper flow turning more zonal late week as disturbances break down the ridge. Forecast is dry Tues-Thur, with periodic PoPs returning Thur night-Sat. The upper level ridging warms highs back well into the 90s for mid-week, some readings near 100 won't be out of the question Thursday. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Monday) Issued at 608 PM CDT Sat Jun 19 2021 Storms have developed to our west and will continue to track east through the evening and overnight hours. While an isolated storm or two will be possible from 20/01-04Z, the main line of storms is expect to reach KEAR between 20/03-04Z and KGRI about one hour later. MVFR CIGS, heavy rainfall with MVFR VSBYS along with very strong thunderstorm wind gusts are all expected. Thereafter...MVFR to near MVFR CIGS will persist through much of the overnight hours...with clearing skies by daybreak and gusty northwest winds during the afternoon hours Sunday. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...ADP AVIATION...Rossi
Hazardous weather outlook, Jun 19, 3:48 PM CDT, 5 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 348 PM CDT Sat Jun 19 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 201200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 348 PM CDT Sat Jun 19 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Late This Afternoon and Tonight. Chances for at least scattered thunderstorms will increase across the outlook area from west to east between late this afternoon into this evening, and then gradually diminish across the area from west to east late tonight into early Sunday morning. Nearly the entire outlook area is under a Slight or Enhanced Risk of severe storms, with the main time frame of concern expected to focus between 8 PM and 2 AM. The primary concern is the possibility of an organized cluster or line of storms capable of producing damaging winds up to around 70 MPH, with the secondary concern being more isolated, spotty instances of hail up to around ping pong ball size. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday night into Monday morning, there are somewhat better chances for storms in the area, especially within counties south of Interstate 80. At this time, severe weather is not anticipated, but a few storms with gusty winds and small hail cannot be ruled out. Beyond Monday morning, the next low-confidence thunderstorm chances return to portions of the outlook area on an intermittent basis between Thursday evening and Friday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any hail or thunderstorm wind gusts over 50 MPH that might occur late this afternoon into tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Special weather statement, Jun 19, 9:13 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Hastings NE
913 PM CDT Sat Jun 19 2021
KSZ005-017-200300-
Rooks KS-Phillips KS-
913 PM CDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROOKS AND WESTERN
PHILLIPS COUNTIES UNTIL 1000 PM CDT...
At 912 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Norton to 8 miles south of
Lenora to near Collyer. Movement was east at 35 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Long Island and Prairie View.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Kansas.
LAT...LON 3957 9960 3957 9961 4000 9962 4000 9933
3913 9928 3913 9960
TIME...MOT...LOC 0212Z 266DEG 28KT 3989 10004 3950 9997 3910 10009
RossiThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:06 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 39 min |
| Jun 19, 10:03 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Webster | 42 min |
| Jun 19, 10:30 PM CDT | Special Weather Statement | GID | Furnas, Gosper, Harlan, Phelps | 45 min |
| Jun 19, 10:45 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Franklin, Kearney, Nuckolls, Webster | 45 min |
| Jun 19, 11:28 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Fillmore, Nuckolls, Thayer, Webster | 47 min |
| Jun 19, 11:45 PM CDT | Special Weather Statement | GID | Buffalo, Hall | 45 min |
| Jun 20, 12:14 AM CDT | Special Weather Statement | GID | Fillmore, Thayer | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.